A REVIEW ON METFORMIN INDUCED GASTRITIS AND VITAMIN B12 DEFICIENCY
V. V. Rajesham*, Datha. Sai Rachana, Pachipala Yamini, MA Aqeeb UR Rahaman and T. Rama Rao
Diabetes is one of the major non-communicable diseases affects many individuals worldwide. A significant threat to global health is posed by the epidemic of diabetes mellitus and its sequelae. Adults with diabetes mellitus are expected to increase by 20% in wealthy countries between 2010 and 2030. Between 1980 and 2014, four times as many persons worldwide had diabetes mellitus. The number of individuals (20-79 years old) estimated to have diabetes mellitus, with a focus on the top three nations or territories for this statistic in 2015. Metformin-induced gastroenteritis Data indicates gastrointestinal (GI) problems). To Treat diabetes many treatments are available, if untreated will be devastating for the individual, including diabetic retinopathy, diabetic nephropathy etc. Out of the available therapies, metformin, a class of biguanide drug, is used regularly for the treatment of diabetes as it is economical and has weight-neutral effects. Due to long-term consumption of metformin, several side effects were implicated. Out of these side effects, gastroenteritis and Vitamin B12 are being overlooked. In this review we have highlighted metformin-induced gastroenteritis and deficiency of cobalamin and mentioned few clinical studies for the same.
Keywords: Gastroenteritis, Vitamin B12, Metformin, Diabetic Nephropathy, Diabetic Retinopathy.
[Full Text Article]